Alert archive / New York / Special Weather Statements in 2013

Special Weather Statement, NWS Buffalo, NY

August 2, 2013Cayuga County, New York

NWS Buffalo, NY issued this special weather statement at Aug 2, 2013, 6:30 PM EDT for Cayuga County, New York. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2013, 6:30 PM EDT (22:30 UTC)
Expired
Aug 2, 2013, 7:15 PM EDT
In force
45 min
Issued by
NWS Buffalo, NY

County Cayuga County, NY

The radar

The Ft Drum radar (KTYX), 102 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
444 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
910 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WWUS81 KBUF 022230
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
630 PM EDT FRI AUG 2 2013

NYZ004-005-022315-
CAYUGA NY-WAYNE NY-
630 PM EDT FRI AUG 2 2013

...STRONG THUNDERSTORM OVER EASTERN WAYNE COUNTY...

* AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED 10 MILES WEST OF CATO...AND
  MOVING EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  SOUTH BUTLER...  
  CONQUEST...
  VICTORY...
  CATO...
  MERIDIAN AND IRA...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4310 7649 4306 7648 4303 7683 4321 7686
      4325 7649 4311 7647

$$

HITCHCOCK

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Aug 2, 4:03 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Aug 2, 4:03 PM EDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
403 PM EDT FRI AUG 2 2013

.SYNOPSIS...
AN UPPER LEVEL LOW WILL REMAIN JUST NORTH OF THE REGION THROUGH THE
WEEKEND.  A FEW SYSTEMS WILL SWING ALONG THE BOTTOM SIDE OF THE LOW
AND BRING SOME SHOWERS AND THUNDERSTORMS TO WESTERN NEW YORK...BUT
OVERALL THE WEEKEND WILL FEATURE MOSTLY DRY CONDITIONS WITH
TEMPERATURES SLIGHTLY BELOW AVERAGE.

&&

.NEAR TERM /THROUGH SATURDAY/...
THE UPPER LEVEL PATTERN FEATURES A LOW NEAR HUDSON BAY WITH A 140KT
JET OVER THE UPPER MI PENINSULA.  THIS JET IS FORECAST TO PASS BY
JUST NORTH OF LAKE ONTARIO OVERNIGHT AND BRING A SHORTWAVE TROUGH
ACROSS THE REGION IN THE PROCESS.  A WEAK SURFACE FRONTAL ZONE WILL
ACCOMPANY THE UPPER LEVEL FEATURES AND BRING A LIKELIHOOD OF SHOWERS
AND THUNDERSTORMS FOR MUCH OF WESTERN NY AND EVENTUALLY THE EASTERN
LAKE ONTARIO REGION TONIGHT.

MEANWHILE A THIN LAKE BREEZE CONVERGENT ZONE SOUTH OF LAKE ONTARIO
CONTINUES TO PRODUCE CONVECTION FROM NIAGARA COUNTY EAST TO METRO
ROC.  EXPECT THIS TO EVOLVE INTO ITS OWN EASTWARD MOVING LINE LATER
TONIGHT...OR WEAKEN/MERGE WITH UPSTREAM CONVECTION.  EITHER WAY...A
HIGH LIKELIHOOD OF SHOWERS AND THUNDERSTORMS LOOKS GOOD FOR THE
GENESEE VALLEY/FINGER LAKES REGION AT SOME POINT DURING THE
EVENING.

SUCCESSIVE RUNS OF THE HRRR AND LAST NIGHTS SSEO HAVE HANDLED
ONGOING AND UPSTREAM DAYTIME CONVECTION FAIRLY WELL AND WILL
GENERALLY USE THEM AS A GUIDE FOR THE TIMING AND PROBABILITY OF
PRECIPITATION TONIGHT TOGETHER WITH SREF DATA.

THE CURRENT CONVECTION OVER EAST CENTRAL MI SHOULD THEREFORE
CONTINUE TO EVOLVE AND MOVE SE INTO SOUTHERN ONTARIO AND THEN WEAKEN
SOME EARLY THIS EVENING BEFORE SOME REDEVELOPMENT FORMS OVERHEAD
/OVER FAR WESTERN NY/ OR JUST UPSTREAM LATER EVENING...PROBABLY
AROUND OR JUST AFTER SUNSET.  THE RESULTING CONVECTION IS THEN
EXPECTED TO CONTINUE EASTWARD ACROSS WESTERN NY AND INTO THE
GENESEE VALLEY AND FINGER LAKES REGION BEFORE MIDNIGHT.  EAST OF
LAKE ONTARIO...EXPECT DISORGANIZED CONVECTION FOR THE REMAINDER OF
THE AFTERNOON AND INTO THE EVENING...WITH A MORE CONSOLIDATED LINE
OF STORMS MOVING THROUGH TOWARD OR SHORTLY AFTER MIDNIGHT.
THEREFORE NEARLY ALL LOCATIONS HAVE A LIKELIHOOD OF MEASURABLE
RAIN...BUT ONLY FOR A FEW HOURS AT ANY LOCATION.

THE MAIN SURFACE FRONT SHOULD BE THROUGH THE REGION AFTER MIDNIGHT
WITH A DRY SECOND HALF OF THE NIGHT.

ON SATURDAY...A SHORTWAVE RIDGE WILL MOVE IN BEHIND THE WEAK COLD
FRONT AND SHOULD PROVIDE THE REGION WITH DRY WEATHER.  DRIER AIR CAN
BE SEEN UPSTREAM OVER WI WITH STEADILY DROPPING DEWPOINTS.
FORECAST SOUNDINGS INDICATE AN INVERTED-V SOUNDING...INDICATING A
WELL MIXED YET DRY LOW AIRMASS...WITH A NEAR SATURATED LEVEL NEAR
850MB AND DRY AIR ABOVE ABOUT 600 OR 700MB.  THUS AFTER A MOSTLY
CLEAR MORNING...EXPECT PLENTY OF AFTERNOON FLAT CUMULUS WITH A WEAK
CAP ABOVE ABOUT 700MB.  THERE MAY BE AN ENHANCED LINE OF CUMULUS
ALONG THE LAKE ONTARIO CONVERGENT ZONE FROM ABOUT BUFFALO TO
ROCHESTER...BUT WILL NOT INCLUDE ANY PRECIPITATION AT THIS TIME WITH
THE MUCH DRIER AIRMASS IN PLACE.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
SATURDAY NIGHT A SHORT WAVE TROUGH WILL BE DIGGING INTO THE BASE OF
THE PROLONGED UPPER LEVEL LOW THAT HAS REMAINED PARKED OVER AND TO
THE NORTH OF OUR AREA. THIS SHORTWAVE WILL BRING A REINFORCING SHOT
OF COOLER SUMMER-TIME AIR...ALONG WITH CHANCES FOR SHOWERS ALONG THE
SURFACE TROUGH. THIS TROUGH WILL DROP ACROSS THE NORTH COUNTRY
THROUGH THE NIGHT AND WILL CARRY CHANCE POPS HERE.

SUNDAY THIS SURFACE TROUGH WILL CONTINUE TO DROP SOUTHWARD WITH THE
BEST LIFT AND MOISTURE ALONG THE SHORTWAVE ACROSS THE FINGER LAKES
REGION. WILL CARRY HIGH CHANCE TO LOW LIKELY HERE...TRAILING TO
CHANCE POPS BACK ACROSS PORTIONS OF WESTERN NEW YORK. TOWARDS SW NEW
YORK STATE WHERE LIFT AND MOISTURE WILL BE MUCH LESS...THE REGION
WILL LIKELY REMAIN DRY. ALSO A FEW RUMBLES OF THUNDER ARE
POSSIBLE...MAINLY TO THE EAST WHERE LOW LEVEL LAPSE RATES WILL BE
STEEPEST UNDER THE COLD POOL ALOFT. WITH PARTLY TO MOSTLY CLOUDY
SKIES THROUGH THE AFTERNOON HOURS ALONG WITH 850 HPA TEMPERATURES OF
AROUND +5 TO +6C AFTERNOON TEMPERATURES WILL FEEL FALL-LIKE WITH
HIGHS ONLY IN THE 60S. THIS WILL BE ABOUT 10 DEGREES COOLER THAN
NORMAL.

SUNDAY NIGHT THIS SHORTWAVE AND MOISTURE WILL CARRY EASTWARD LEAVING
CLEARING SKIES AND LIGHT WINDS. HIGH PRESSURE WILL SETTLE TOWARDS
THE OHIO VALLEY...AND VALLEY FOG ACROSS THE SOUTHERN TIER IS LIKELY.
BY MONDAY MORNING TEMPERATURES AT 850 HPA WILL DROP TO AROUND +4
ACROSS THE NORTH COUNTRY AND +6C ACROSS THE SOUTHERN TIER. THIS WILL
LEAD TO COLD SUNDAY NIGHT LOWS WITH TEMPERATURES DROPPING BACK INTO
THE LOW 50S NEAR THE LAKES...AND LOW/MID 40S WELL INLAND ACROSS THE
SOUTHERN TIER AND NORTH COUNTRY. THESE READINGS WILL BE SOME 10
DEGREES BELOW NORMAL. HOWEVER THERE IS SOME UNCERTAINTY WITH THE
CLEARING SUNDAY NIGHT...AS THERE MAY BE SOME LAKE EFFECT
CLOUDINESS...AND LINGERING UPSLOPE LOW STRATUS WITH THE NORTHERLY
FLOW. IF THIS WERE TO OCCUR...LOWS OVERNIGHT WILL BE A FEW DEGREES
WARMER UNDER THESE CLOUDS.

MONDAY HIGH PRESSURE WILL REMAIN ACROSS THE EASTERN GREAT LAKES AND
OHIO VALLEY REGION. THIS WILL BRING FAIR WEATHER WITH PLENTY OF
SUNSHINE AND TEMPERATURES RECOVERING BACK TO NEAR SEASONAL LEVELS WITH
AFTERNOON HIGHS IN THE 70S. REMAINING DRY MONDAY NIGHT...AND
CONTINUED CHILLY WITH LOWS ABOUT 5-7 DEGREES BELOW THE NORM.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THROUGH THE LONG TERM PERIOD AN UPPER LEVEL LOW WILL REMAIN JUST TO
OUR NORTH OF EASTERN CANADA WITH SEVERAL SHORTWAVES ROTATING THROUGH
THE FEATURE. THIS LOW WILL BEGIN TO WEAKEN...IMPART DUE TO BOTH
TELECONNECTIONS OF THE PNA AND NAO BECOMING MORE NEUTRAL THROUGH THIS
TIME PERIOD. THIS WEAKENING OF THE LOW WILL ALLOW FOR SOME WARMER
AIR TO BUILD BACK NORTHWARD...THOUGH JUST SEASONABLE...AS OPPOSED TO
THE BELOW NORMAL TEMPERATURES SINCE THE LAST WEEK OF JULY.

FOR TUESDAY HIGH PRESSURE AT THE SURFACE WILL START THE DAY OVER THE
EASTERN GREAT LAKES REGION...AND SLIDE TOWARDS THE EAST COAST
THROUGH THE DAY. ALOFT A SHORTWAVE RIDGE WILL REMAIN OVER THE
EASTERN GREAT LAKES REGION AS A SHORTWAVE TROUGH SLIDES THROUGH THE
WESTERN GREAT LAKES. THIS SHOULD ALLOW FOR A DRY DAY TUESDAY WITH
CLOUDS THICKENING THROUGH THE DAY. TEMPERATURES AHEAD OF A COLD
FRONT...AND WITH THE SOUTHERLY WIND MAY CLIMB TO A FEW DEGREES ABOVE
NORMAL TUESDAY...WITH MANY AREAS INTO THE UPPER 70S...AND LOWER 80S.

TUESDAY NIGHT WILL LIKELY REMAIN DRY AS THE SHORTWAVE SLIDES TOWARDS
THE CENTRAL LAKES...BUT THE MORE LIKELY TIME PERIOD FOR SHOWERS WILL
BE WEDNESDAY TO FRIDAY TIMEFRAME. THE GFS IS STILL A LOT FASTER THAN
THE ECMWF...WITH THE NEW 12Z ECMWF NOW BRINGING THE COLD FRONT
ACROSS THE REGION  ON FRIDAY NOW. WILL CONTINUE WITH A CHANCE POP
WEDNESDAY THROUGH FRIDAY TO ACCOUNT FOR THE UNCERTAINTY...THOUGH
LIKELY AT SOME POINT IN THAT TIME FRAME SHOWERS AND THUNDERSTORMS
WILL OCCUR.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A LAKE BREEZE CONVERGENT ZONE HAS SET UP SOUTH OF LAKE
ONTARIO...WITH MOST OF THE CONVECTION CURRENTLY NORTH OF KBUF-KROC.
THIS LINE MAY MERGE OR EVOLVE LATER THIS EVENING WITH ANOTHER
SHORTWAVE TROUGH MOVING SOUTHEASTWARD INTO SOUTHERN ONTARIO THIS
EVENING.  BEHIND THE SHORTWAVE...EXPECT IMPROVING CONDITIONS TOWARD
SUNRISE WITH VALLEY FOG A POSSIBILITY IN THE SOUTHERN TIER.

IN TERMS OF FLIGHT CONDITIONS...MOST TAF LOCATIONS SHOULD REMAIN VFR
THROUGH 18Z SATURDAY...ALTHOUGH ANY THUNDERSTORM MAY BRIEFLY LOWER
CONDITIONS TO MVFR.  WINDS OVERALL SHOULD SLOWLY VEER FROM SW TO NW
DURING THE COURSE OF THE TAF CYCLE AND GENERALLY REMAIN UNDER 15KTS.

OUTLOOK...
SATURDAY NIGHT THROUGH SUNDAY...MAINLY VFR WITH A SMALL CHANCE OF
SHOWERS. MONDAY...VFR.
MONDAY NIGHT AND TUESDAY...MVFR/VFR WITH A CHANCE OF SHOWERS.
WEDNESDAY...MVFR/VFR WITH A CHANCE OF SHOWERS/THUNDERSTORMS.

&&

.MARINE...
A WEAK COLD FRONT WILL CROSS THE REGION TONIGHT WITH A LIKELIHOOD OF
SHOWERS AND THUNDERSTORMS.  WINDS WILL CONTINUE TO BE OUT OF THE
SOUTHWEST WITH SMALL CRAFT ADVISORY CONDITIONS ALONG THE EASTERN
SIDES OF THE LAKES THROUGH TONIGHT.  WINDS SHOULD SLOWLY VEER TO THE
WEST OR WNW ON SATURDAY WITH SLIGHTLY LOWER WIND SPEEDS.

ANOTHER SHOT OF COLD AIR ON SUNDAY WILL THEN BRING RENEWED CHANCES
FOR SCA ADVISORIES AS WINDS AND WAVES INCREASE ON BOTH
LAKES...ESPECIALLY LAKE ONTARIO. COOL AIR ALOFT WILL ALSO MAINTAIN
THE RISK OF WATERSPOUTS THROUGH THE WEEKEND...ESPECIALLY NEAR ANY
LAKE EFFECT CLOUD BANDS AND CONVERGENCE ZONES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY UNTIL 4 AM EDT SATURDAY FOR
         LOZ045.

&&

SYNOPSIS...TJP/ZAFF
NEAR TERM...ZAFF
SHORT TERM...THOMAS
LONG TERM...THOMAS
AVIATION...ZAFF
MARINE...ZAFF
Hazardous weather outlook, Aug 2, 5:17 AM EDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
517 AM EDT FRI AUG 2 2013

NYZ001>008-010>014-019>021-085-030930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
517 AM EDT FRI AUG 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-030930-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
517 AM EDT FRI AUG 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A CHANCE OF WATERSPOUTS TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A CHANCE OF WATERSPOUTS ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-024-030930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
517 AM EDT FRI AUG 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

APFFEL

In the hours before

Local storm report, Aug 2, 2:00 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
200 PM EDT FRI AUG 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     HAIL             CLARENCE                42.98N  78.59W
08/02/2013  M1.00 INCH       ERIE               NY   SOCIAL MEDIA

&&

EVENT NUMBER BUF1300258

THOMAS
Special weather statement, Aug 2, 4:25 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
425 PM EDT FRI AUG 2 2013

NYZ003-022100-
MONROE NY-
425 PM EDT FRI AUG 2 2013

...STRONG THUNDERSTORM MOVING INTO NORTHWEST MONROE COUNTY...

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL.  THIS STORM
  WAS LOCATED 6 MILES SOUTH OF HAMLIN BEACH...AND MOVING EAST AT 25
  MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  HILTON...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4336 7787 4335 7776 4333 7771 4330 7767
      4328 7762 4327 7762 4323 7799 4336 7799
      4337 7794

HITCHCOCK
Special weather statement, Aug 2, 6:30 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
630 PM EDT FRI AUG 2 2013

NYZ004-005-022315-
CAYUGA NY-WAYNE NY-
630 PM EDT FRI AUG 2 2013

...STRONG THUNDERSTORM OVER EASTERN WAYNE COUNTY...

* AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED 10 MILES WEST OF CATO...AND
  MOVING EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  SOUTH BUTLER...
  CONQUEST...
  VICTORY...
  CATO...
  MERIDIAN AND IRA...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4310 7649 4306 7648 4303 7683 4321 7686
      4325 7649 4311 7647

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 11:50 AM EDTSpecial Marine WarningBUF85 min
Aug 2, 11:57 AM EDTSevere Thunderstorm WarningBUFMonroe, Orleans33 min
Aug 2, 4:25 PM EDTSpecial Weather StatementBUFMonroe35 min

Nearby

Special Weather Statements in New York, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.